Congrat Anthi! You survived your first chemo. Sounds as though you did remarkably well. Please remember to allow your body time to rest. Don't push too much.
Do you have a port? If not, you might want to consider the possibility of having one put in. It makes taking the chemo and having bloodwork done so much easier.
One thing...If any of your students have the flu or a cold, please think about asking them not to come to your class. Your immune system will be compromised during your chemo and you really need to protect yourself as much as possible.
Again, congrats on completing your first treatment.
Hello again and many thanks for the advice. Yes I've asked my students not to come if they've got colds or anything because of the risk of infection.
I felt reasonably OK the day after my first chemo but went downhill after that and have had a week of feeling pretty ghastly. The dizziness was the worst - I was hardly able to stand up yesterday. I think I'm over the worst now though.
Isn't it odd too how everything tastes strange. I can understand why people put on weight while they're on chemo - I have developed a strange addiction to fried egg sandwiches !
Take care everyone
Hi Tammy. I shall try the mustard tomorrow with my fried egg sandwich! Thanks for the tip and thanks for the prayers - I appreciate that.
Hi Ellen - thanks for suggesting it might be oral thrush - I hadn't thought about that. I've had a problem with that before, caused by antibiotics, so I've already got some pastilles for it. I'll give them a try.
I teach English as a Foreign Language. These days I'm partly retired but teach just a couple of groups at home, so my students come to me and I don't have to go out, which is great in my present situation. Most of my students are au pair girls and boys who come to the UK for a few months to learn English. They're delightful young people in their early twenties from different European countries - France, Slovakia, Czech Republic, Poland, Hungary etc.
Best wishes everyone and take care
Hang in there! Consider asking your doctor about the dizziness, it may be a side effect of chemo or something, that perhaps they can help prevent next time. Chances are there is some medication to help with whatever side effect chemo brings on! And as for the bad taste, that is common too. I think most of us had some disturbance of the taste buds. I had chemo on Tuesdays and THursday started the wacky tastebuds. It lasted for about 3 days, and I found water to taste terrible and even seem thicker. The mint gum that I chewed tasted bad then too...also try lemon drop candies (hard candies), they seem to help the taste buds. I had no interest in coffee but tea was great.
I also remember that each chemo cycle was identical to the one before. 10:00 on Tuesday I would have my only bout of nausea, and Friday at 5 pm started the reflux. The predictability helped make it a little more tolerable.
Hello Bernadette and thanks for your good wishes. I'm thinking of you too at the moment and praying for you.
Hi Lori and thanks for the tip about lemon candies. I'll try those.
I've bought a couple of great hats from an excellent website I found which specialises in hats for chemo patients (good sized hats to cover all the head). They'll double as beach hats afterwards for my next holiday in Greece. The holiday was booked before I was diagnosed but it's not until September so I hope to be able to go. One of the hats is a pale blue baseball cap with sequins - sounds really tacky doesn't it but in fact it's great !